skip to Main Content
Benadryl Overdose

Benadryl® Overdose Treatment

Diphenhydramine is a ubiquitous OTC medicine found in almost everyone’s medicine cabinet. It is commonly known as Benadryl® or Banophen®. It treats allergies, itching, hives, URI symptoms, motion sickness, and insomnia. The drug comes in capsules, cough and cold preparations,…

Read more

Foreign Body & Battery Ingestion

“Kids Swallow the Darndest Things” News headlines earlier this year sounded the alarm,  “Toddler Dies After Ingesting Button Battery,” and “Child Nearly Dies After Swallowing Magnets.”  Oral exploration of small objects is a typical behavior of young children. Occasionally the…

Read more

SPECIAL EDITION: FOURTH OF JULY TOXINS

Preparations for the Fourth of July holiday are accompanied by dangers related to fireworks. In addition to burns and injuries to the eyes or limbs, poisonings may also result from fireworks. Adults may not consider fireworks appetizing, but some children…

Read more

Synthetic Cannabinoids

Be on alert there are reports in both the media and to poison centers, of what appears to be an emerging drug of abuse. Often patients are calling the substance “synthetic marijuana.”. No one, however, positively has identified the actual…

Read more

The FLACK about FLAKKA

New recreational drugs are hitting the international scene at a rapid-fire pace by some estimates one novel substance a week. In 2015, one of these made the news in Florida and was also reported in other states across the country.…

Read more
Woman At Desk On The Phone At Call Center

Why Call The Poison Center

All things are poison.  It is only the dose that differentiates a poison from a remedy.” - Paracelsus (1493-1541) Yes, but what’s the crucial dose?  The Specialists in Poison Information at the Missouri Poison Center are ready to figure that out.…

Read more

Perils of Physostigmine

Classic Anticholinergic Toxidrome Hot as Hades (hyperthermia) Red as a beet (cutaneous flushing) Blind as a bat (mydriasis and loss of accommodation) Dry as a bone (reduced sweating and secretions) Mad as a hen (delirium and hallucinations) Does this describe…

Read more

Nicotine – Acute Toxic Hazard in E-Cigarettes

Acute nicotine toxicity in children is on the rise due to the increase in “vaping” with electronic cigarettes by adults. E-cigarettes utilize nicotine and flavoring dissolved in a solution of propylene glycol, polyethylene glycol, and/or vegetable glycerin. When a small…

Read more

High-dose Insulin Euglycemic Therapy (HIET)

High-dose Insulin Euglycemic Therapy (HIET) is an advanced first-line treatment for life-threatening Calcium Channel Blocker (CCB) overdose. Its use has also proven efficacious in severe Beta Blocker (BB) poisoning, as well as combined exposure to both agents. HIET restores cardiac…

Read more
Cart
Call Now